Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 7, 2014, 2:07 PM MST for Yavapai County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2014, 2:07 PM MST (21:07 UTC)
- Expired
- Sep 7, 2014, 4:00 PM MST
- In force
- 113 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 115 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WGUS55 KFGZ 072107
FFWFGZ
AZC025-072300-
/O.NEW.KFGZ.FF.W.0017.140907T2107Z-140907T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
207 PM MST SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 400 PM MST
* AT 200 PM MST...NATIONAL WEATHER SERVICE FLAGSTAFF DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL CONTINUING OVER THE PRESCOTT AREA. LAW
ENFORCEMENT IN PRESCOTT REPORTS STREET FLOODING AND RISING LEVELS IN
AREA CREEKS...INCLUDING GRANITE CREEK. RAINFALL ACCUMULATIONS OF 1 TO
NEAR 2 INCHES HAVE ALREADY BEEN REPORTED...WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE AS STORMS RE-DEVELOP OVER THE AREA.
THIS WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT
WAS PREVIOUSLY ISSUED FOR THE AREA. PLEASE USE CAUTION IF TRAVELING
AROUND PRESCOTT THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3454 11251 3462 11250 3466 11242 3463 11236
3453 11238 3451 11248
$$2 follow-up statements
945
WGUS75 KFGZ 072212
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
312 PM MST SUN SEP 7 2014
AZC025-072300-
/O.CON.KFGZ.FF.W.0017.000000T0000Z-140907T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
312 PM MST SUN SEP 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 308 PM MST...NATIONAL WEATHER SERVICE FLAGSTAFF DOPPLER RADAR
INDICATED THAT RAINFALL HAS ENDED IN THE PRESCOTT AREA. RIVER GAGES
ON GRANITE CREEK ARE CURRENTLY SHOWING VERY HIGH WATER LEVELS AND
OTHER AREA CREEKS AND STREAMS ARE LIKELY RUNNING HIGH AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3454 11251 3462 11250 3466 11242 3463 11236
3453 11238 3451 11248
$$256
WGUS75 KFGZ 072258
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
358 PM MST SUN SEP 7 2014
AZC025-072303-
/O.EXP.KFGZ.FF.W.0017.000000T0000Z-140907T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
358 PM MST SUN SEP 7 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR CENTRAL
YAVAPAI COUNTY...
RAIN HAS ENDED ACROSS THE PRESCOTT AREA...AND FLOW ON NEARBY STREAMS
AND CREEKS WILL CONTINUE TO RAPIDLY RECEDE OVER THE NEXT COUPLE
HOURS.
LAT...LON 3454 11251 3462 11250 3466 11242 3463 11236
3453 11238 3451 11248
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:40 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 7, 9:40 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST SUN SEP 07 2014 .SYNOPSIS...DEEP TROPICAL MOISTURE WILL MOVE ACROSS THE REGION THROUGH TUESDAY...BRINGING WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL. DRIER WEATHER SHOULD RETURN WEDNESDAY OR THURSDAY. && .DISCUSSION...THE PLUME OF HIGH PW VALUES HAS ENTERED THE LOWER COLORADO RIVER VALLEY THIS MORNING. MOISTURE HAS INCREASED OVER SOUTHERN AND CENTRAL ARIZONA...THE EAST-CENTRAL AND NORTHEASTERN ZONES ARE STILL A BIT DRIER. STREAMLINE ANALYSIS INDICATES SOUTHERLY OR SOUTHEASTERLY FLOW TODAY...WHICH WILL KEEP PW ADVECTION LIMITED TO THE WESTERN PORTIONS OF ARIZONA FOR TODAY. THE AIRMASS WE HAVE TODAY WILL NOT CHANGE VERY MUCH...EXCEPT OVER THE FAR SOUTHWESTERN ZONES. A FAIR AMOUNT OF SC/CU HAS ALREADY DEVELOPED TODAY...WHICH WILL SUPPRESS CONVECTION HERE AND THERE...BUT THERE APPEARS TO BE ENOUGH BREAKS TO GET SOME HEATING GOING. TODAY WILL BE CHARACTERIZED BY INCREASING CONVECTION WITH AREAS OF HEAVY RAINFALL. SOME LARGER PATCHES OF SC/CU/TCU WILL ALSO FORM WITH LIGHTER PRECIPITATION ASSOCIATED WITH IT. BY TONIGHT...STREAMLINES BEGIN TO TURN MORE SOUTHERLY AND THEN SOUTH-SOUTHWESTERLY BY MONDAY. THIS IS WHEN THE PW PLUME ADVECTS INTO ARIZONA AND WE SHOULD SEE THE HIGHEST VALUES. THE PROBLEM IS THAT MCS ACTIVITY LATER TODAY AND TONIGHT TO OUR SOUTH...ALONG WITH LOWERING CLOUD DECKS/CONVECTIVE TEMPERATURES WILL LIKELY PRODUCE VERY THICK CLOUD COVER TOMORROW. THIS WILL LIMIT CONVECTIVE POTENTIAL...BUT MOST AREAS SHOULD SEE AT LEAST SOME STRATIFORM RAIN. BY MONDAY NIGHT AND TUESDAY...A S/WV ENTERING THE GREAT BASIN WILL INTRODUCE SOME DRYING...BUT ALSO COLDER TEMPERATURES ALOFT...A BIT OF SHEAR AND STRONGER FLOW. MCS ACTIVITY MAY MOVE NORTHWARD MONDAY NIGHT AND TUESDAY AS A RESULT...ALONG WITH AN INCREASING POTENTIAL FOR ISOLATED SUPERCELLS. HEADING INTO WEDNESDAY AND THURSDAY...MID-LEVEL DRYING WILL BE MORE PRONOUNCED...BUT ISOLATED CONVECTION CANNOT BE RULED OUT. THIS WILL ESPECIALLY BE THE CASE OVER THE SOUTHERN ZONES...WHERE THE MOISTURE VALUES WILL BE HIGHER. LONGER RANGE GUIDANCE ALSO INDICATED THAT THE MOISTURE POOL WILL NOT RETREAT TOO FAR TO THE SOUTH AND ANY RETURN FLOW FROM THE SOUTH LATER THIS WEEK OR NEXT WEEKEND MAY BRING CONVECTIVE ACTIVITY BACK INTO THE AREA. GRIDS LOOK GOOD THIS MORNING...NO UPDATES PLANNED. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHRA/TSRA DEVELOPING WITH WIDESPREAD CEILINGS LOWERING TO NEAR 12 KFT MSL. AREAS MVFR/LOCAL IFR WITH STRONGER STORMS. SHOWERS AND STORMS ARE FORECAST TO STAY FAIRLY ACTIVE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........PETERSON AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 7, 9:45 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN SEP 07 2014 AZZ004>018-037>040-081100- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 945 AM MST SUN SEP 07 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS WEST OF FLAGSTAFF THIS MORNING WITH GIVE WAY TO MORE WIDESPREAD ACTIVITY BY EARLY AFTERNOON. THE MOST ACTIVITY WILL BE ALONG THE MOGOLLON RIM AND GENERALLY WEST OF THE I-17 CORRIDOR. AREAS TO THE EAST AND NORTHEAST WILL SEE MAINLY SCATTERED COVERAGE. SOME STORMS TODAY WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY WEST AND SOUTHWEST OF FLAGSTAFF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT A DECREASE IN ACTIVITY TONIGHT NORTHEAST OF FLAGSTAFF TOWARD THE FOUR CORNERS. SHOWERS AND THUNDERSTORMS ARE LIKELY TO REMAIN ACTIVE SOUTH AND WEST OF FLAGSTAFF. MONDAY THROUGH TUESDAY...VERY HIGH AMOUNTS OF TROPICAL MOISTURE SHOULD BRING NUMEROUS AND WIDESPREAD SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. DUE TO THE DURATION OF THIS EVENT...SOME AREAS MAY EVENTUALLY EXPERIENCE SOME FLOODING...AS RAINFALL TOTALS RANGE FROM 1 TO 4 INCHES. THE GREATEST RAINFALL AMOUNTS ARE EXPECTED WEST OF A LINE FROM PAGE TO PAYSON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:52 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
| Sep 7, 12:13 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.